Switching from Vicodin to Nucentya - Please help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

missmomma006
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/1/2012 11:26 AM (GMT -6)   
Hello!
   I am currently suffering from a slipped disk and pinched nerve, I have been on Vicodin 5/500 for about 9 months now twice daily somtimes 3 times depending on how I am feeling. The medication started to have a decrease affect on me so my Doc has decided to switch me to Nucentya, I have read all kinds of information on here about the drug and I am not so much worried about it as I am worried about stopping the Vicodin so suddley. I am not sure if the Nucentya will give the same chemical so I wont go threw withdraws.. to put it into simple terms I am scared that I will go threw withdraws from the vicodin since she is switching me to the nucentya.. I would really appricate any help I could get!
Thanks

cogito
Veteran Member


Date Joined Oct 2010
Total Posts : 932
   Posted 3/1/2012 1:07 PM (GMT -6)   
Hi missmomma006,

Vicodin (Hydrocodone) and Nucynta (Tapentadol) are quite different drugs. The former bonds primarily with the opioid receptors, whereas the latter does both that and works with a few other mechanisms, such as norepinephrine reuptake.

Since pain meds effect each of us quite differently, the transition may be very easy, or you may have some withdrawal. It could go either way. Also, some people find Nucynta to be a great drug as it has multiple mechanisms of action. My experience is that it did help with pain, but made me to drowsy to work.

Note that, 10-15mg of hydrocodone daily for 9 months is not a lot in either quantity or duration. That is roughly my daily dose, and I've been taking it for nearly 7 years. I periodically go on medication breaks, and do not experience any significant withdrawal -- a bit of stomach upset, but that's about it.

Hopefully, the transition will be smooth -- but if you have diarrhea or stomach pains, chills, or other signs of withdrawal, contact your PM. You might need to cross-taper (i.e. taking less hydrocodone and low doses of nucynta for a few days or even a few weeks). Again, we all vary so it may be simple as pie, or it may cause what will hopefully be no more than minor discomfort.
C4-T4 Scoliosis (disk degeneration, stenosis, narrowed neuroforamen, bone spurs), RT hip and SI joint damage from car accident. Also, pectus excavatum, supraventricular tacycardia and mitral valve prolapse syndrome.
Current meds: Ultram ER 300mg daily, breakthrough - hydrocodone 10-15mg, or oxycodone 5-7.5mg. .25-.5mg ativan as needed for sleep, Verapamil 240mg SR (for tachycardia). [/gray

missmomma006
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/1/2012 1:36 PM (GMT -6)   
Thank you so much for your reply! I am still very nervous about the whole thing because I have never been on pain medication before so switching is very scary for me. I am planning on going to Florida for vacation in 2 weeks and I didnt wanto be going threw withdraws while I was on vacation. Hopefully it wll be easier, I wasn't sure how that dose would affect my withraws because I do not know what is considered a larger dose!
Thanks again!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 5:24 AM (GMT -6)
There are a total of 2,984,148 posts in 327,198 threads.
View Active Threads


Who's Online
This forum has 161975 registered members. Please welcome our newest member, vwv07899.
241 Guest(s), 5 Registered Member(s) are currently online.  Details
ueu43498, hrpufnstuf, vwv07899, huneri, Ucer1